Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Oct 10, 2013, 2:46 PM MDT for 26 counties in Nebraska. It took effect at Oct 11, 2013, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2013, 2:46 PM MDT (20:46 UTC)
- In effect from
- Oct 11, 2013, 6:00 AM MDT
- Expired
- Oct 11, 2013, 2:56 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS73 KLBF 102046 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT THU OCT 10 2013 ...STRONG NORTHWEST WINDS FRIDAY... .AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH DAKOTA...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO NEAR 50 MPH ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-094-111100- /O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/ /O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 246 PM MDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED EARLY FRIDAY MORNING THROUGH LATE AFTERNOON. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005-006-008-009-111100- /O.UPG.KLBF.HW.A.0001.131011T1500Z-131012T0000Z/ /O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT 346 PM CDT THU OCT 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ022>024-035-036-056-057-111100- /O.NEW.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/ GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... TRYON...CHAPPELL...BIG SPRINGS...OGALLALA 346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ007-010-025>029-037-038-058-059-069>071-111100- /O.NEW.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ BOYD-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...ONEILL...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 346 PM CDT THU OCT 10 2013 /246 PM MDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON FRIDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAR
4 follow-up statements
113 WWUS73 KLBF 110814 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 AM CDT FRI OCT 11 2013 ...STRONG NORTHWEST WINDS TODAY... .AS INTENSE LOW PRESSURE MOVES ACROSS NEBRASKA INTO SOUTH DAKOTA...STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO NEAR 50 MPH ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. NEZ004-022>024-035-036-056-057-094-112215- /O.CON.KLBF.WI.Y.0015.131011T1200Z-131012T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 314 AM CDT FRI OCT 11 2013 /214 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE POSSIBLE. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ005>010-025>029-037-038-058-059-069>071-112215- /O.CON.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 314 AM CDT FRI OCT 11 2013 /214 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
608 WWUS73 KLBF 111330 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 AM CDT FRI OCT 11 2013 ...STRONG WINDS TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL MOVE NORTH OUT OF NEBRASKA AND INTO SOUTH DAKOTA TODAY CAUSING STRONG WINDS ACROSS THE AREA. THE WINDS WILL BE STRONGEST ACROSS THE PANHANDLE AND INTO NORTH CENTRAL NEBRASKA...WHILE ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WILL SEE WINDY CONDITIONS. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY. NEZ005>010-025-026-037-120000- /O.EXT.KLBF.WI.Y.0015.131011T1330Z-131012T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOGAN- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...STAPLETON 830 AM CDT FRI OCT 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG WINDS WILL OCCUR ACROSS THE AREA THROUGH LATE AFTERNOON. * WINDS: SOUTHERLY WINDS OVER NORTH CENTRAL NEBRASKA WILL TURN TO THE WEST AND NORTHWEST LATER THIS MORNING. THESE WINDS WILL STAY STRONG THROUGH THE DAY AT 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-022>024-035-036-056-057-094-120000- /O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...CODY...MERRIMAN...KILGORE 830 AM CDT FRI OCT 11 2013 /730 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG NORTHWEST WINDS WILL BE OBSERVED THROUGH LATE AFTERNOON TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ027>029-038-058-059-069>071-120000- /O.CON.KLBF.WI.Y.0015.131011T1600Z-131012T0000Z/ LOUP-GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 830 AM CDT FRI OCT 11 2013 /730 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG NORTHWEST WINDS ARE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
051 WWUS73 KLBF 111636 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1136 AM CDT FRI OCT 11 2013 ...STRONG WINDS TODAY... .AN INTENSE LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL CAUSE STRONG WINDS ACROSS NEBRASKA TODAY. THE WINDS WILL BE STRONGEST ACROSS THE PANHANDLE AND INTO NORTH CENTRAL NEBRASKA...WHILE ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WILL SEE WINDY CONDITIONS. WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE LIKELY. NEZ004>010-022>026-035>037-056-057-094-120000- /O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...MERRIMAN... KILGORE 1136 AM CDT FRI OCT 11 2013 /1036 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG WEST TO NORTHWEST WINDS WILL BE OBSERVED THROUGH LATE AFTERNOON TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ027>029-038-058-059-069>071-120000- /O.CON.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/ LOUP-GARFIELD-WHEELER-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT... BROKEN BOW...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 1136 AM CDT FRI OCT 11 2013 /1036 AM MDT FRI OCT 11 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG WINDS WILL OCCUR THROUGH THIS AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: CROSSWINDS OVER OPEN AREAS WILL MAKE DRIVING HAZARDOUS. UNSECURED OUTDOOR FURNITURE WILL BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
513 WWUS73 KLBF 112056 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI OCT 11 2013 ...BREEZY YET THIS AFTERNOON BUT WINDS DIMINISHING... .WINDS HAVE BEEN DIMINISHING OVER THE PAST FEW HOURS AS THE STRONG STORM SYSTEM CONTINUES TO MOVE AWAY FROM THE AREA. WIND SPEEDS HAVE DROPPED TO 20 TO 25 MPH WITH GUSTS TO 35 MPH AND WILL CONTINUE TO FALL INTO THIS EVENING SO THE WIND ADVISORY HAS BEEN CANCELLED. NEZ004>010-022>029-035>038-056>059-069>071-094-112200- /O.CAN.KLBF.WI.Y.0015.000000T0000Z-131012T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 356 PM CDT FRI OCT 11 2013 /256 PM MDT FRI OCT 11 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL STAY BREEZY THROUGH THE NEXT SEVERAL HOURS...HOWEVER WILL BE DIMINISHING INTO THE EVENING...WITH LIGHT WINDS EXPECTED BY THE OVERNIGHT HOURS. AS OF LATE AFTERNOON...WINDS ARE BLOWING AT 20 TO 25 MPH WITH GUSTS TO 35 MPH AND WILL CONTINUE TO DROP IN THE COMING HOURS. $$ BROOKS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 10, 12:33 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 10, 12:33 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 133 PM CDT THU OCT 10 2013 .SYNOPSIS... ISSUED AT 356 AM CDT THU OCT 10 2013 ANALYSIS OF THE 07Z MSL DATA SHOWED LOW PRESSURE CENTERED OVER EASTERN SOUTH DAKOTA...SOUTHEAST COLORADO AND NORTHWEST ARIZONA. A FRONT WAS STRETCHED THROUGH THOSE LOW CENTERS. SURFACE DEWPOINTS WERE IN THE MID TO UPPER 40S OVER CENTRAL NEBRASKA WITH LOW TO MID 50S IN THE EAST. WATER VAPOR IMAGERY INDICATED CYCLOGENESIS OVER SOUTHERN CALIFORNIA. && .UPDATE... ISSUED AT 1001 AM CDT THU OCT 10 2013 UPDATED THE FORECAST TO SLOW THE TIMING OF STORMS INTO WESTERN NEBRASKA LATER TODAY. LOW PRESSURE IS EXPECTED TO BE CENTERED OVER NORTHEAST COLORADO LATE THIS AFTERNOON...AND STORMS SHOULD DEVELOP NEAR THE LOW AND SOUTHWARD ALONG A DRYLINE EXTENDING INTO WESTERN KANSAS. BELIEVE THE LOCAL FORECAST AREA WILL NOT SEE MUCH ACTIVITY UNTIL AFTER 00Z WHEN THE STORMS SHOULD CONGEAL INTO A SQUALL LINE AND PUSH NORTHEAST. THE REMAINDER OF THE FORECAST LOOKS ON TRACK...HOWEVER WITH QUITE A BIT OF MID AND HIGH LEVEL CLOUDS MAY NEED TO WATCH HIGHS FOR THE AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 356 AM CDT THU OCT 10 2013 AS THE CALIFORNIA CYCLONE MAKES ITS WAY ACROSS THE MOUNTAINS TO SOUTHEAST COLORADO...CYCLOGENESIS OCCURS IN SOUTHEAST COLORADO AND A SIGNIFICANT STORM SYSTEM DEVELOPS BY LATE AFTERNOON AND MOVES NORTHWARD ACROSS WESTERN NEBRASKA AND INTO THE WESTERN DAKOTAS BY EARLY FRIDAY. AS IT GOES THROUGH NEBRASKA AND INTO THE DAKOTAS... THE FRONT STRENGTHENS AND PIVOTS AROUND IT THROUGH CENTRAL AND WESTERN NEBRASKA OVERNIGHT. MOISTURE TRANSPORT ON THE 305K THETA SURFACE SHOWS A SPLIT IN THE FLOW BRINGING A TRAJECTORY OF MOISTURE FROM THE SOUTHERN HIGH PLAINS AND INTO WESTERN NEBRASKA BY LATE THIS MORNING WHICH WILL BRING SOME UNSEASONABLY HIGH PRECIPITABLE WATER VALUES (0.75-1.25 INCH) TO THE AREA WEST OF HIGHWAY 83 BY EARLY THIS EVENING. DURING THE EVENING... SURFACE-BASED CONVECTIVE POTENTIAL INCREASES TO 500-900J/KG AND ELEVATED (800MB BASED) INCREASES TO 1000-1100J/KG. ALSO...DEEP SHEAR (0-6KM) IS 45-55KT ALONG THE SURFACE BOUNDARY AND PARALLEL TO THE BOUNDARY. THEREFORE...THE SCENE IS SET FOR AT LEAST A FEW SEVERE THUNDERSTORMS BUT THE SHEAR DIRECTION WOULD FAVOR A LINEAR CONVECTIVE SYSTEM RATHER THAN DISCRETE CELLS. THAT WOULD FAVOR A RISK OF DAMAGING WIND AND LARGE HAIL. WITH NEAR SURFACE LAPSE RATE OF 7.5-8.5 AND STRONG LOW LEVEL VORTICITY...A TORNADO IS NOT OUT OF THE QUESTION EVEN THOUGH THE PROBABILITY IS LOW. A FAIRLY STRONG FRONT BLASTS THROUGH CENTRAL AND WESTERN NEBRASKA BY MIDNIGHT...SO THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY BY LATE EVENING. SOME LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEYOND MIDNIGHT IN CENTRAL AND SOUTHWEST NEBRASKA AND ELEVATED ISENTROPIC LIFT CONTINUES UNTIL EARLY MORNING...SO WE WILL LEAVE THE MENTION OF PRECIPITATION IN FOR CENTRAL AND WESTERN NEBRASKA AFTER MIDNIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 356 AM CDT THU OCT 10 2013 THE SURFACE LOW ASSOCIATED WITH THE POTENT NEGATIVELY TILTED SHORTWAVE TROUGH...WILL BE CENTERED JUST WEST OF THE PIERRE/LAKE OAHE REGION FRIDAY MORNING. A HIGH WIND EVENT IS POSSIBLE ACROSS WESTERN SOUTH DAKOTA INTO NORTHERN NEBRASKA MID MORNING THROUGH LATE AFTERNOON FRIDAY ON THE BACKSIDE OF THE SURFACE LOW. SEVERAL FACTORS POINT TO THIS...1) A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS NORTHWEST INTO NORTH CENTRAL NEBRASKA. 2) 500 METER WIND SPEEDS OF 35 TO 45 KTS SUPPORT NORTHWEST SUSTAINED SPEEDS AT THE SURFACE OF 35 MPH...POSSIBLE HIGHER. 3) 10/00Z NAM BUFKIT SOUNDINGS SHOW A THOROUGHLY MIXED BOUNDARY LAYER WITH POTENTIAL 40 MPH SUSTAINED SPEEDS AND GUSTS TO AT LEAST 55 MPH. FEEL ENOUGH EVIDENCE EXISTS FOR A HIGH WIND WATCH...AND WILL ISSUE FOR THE AREA AT GREATEST RISK FOR SEEING HIGH WINDS. AT THIS TIME THIS WOULD BE NORTH CENTRAL NEBRASKA...INCLUDING THE COUNTIES OF CHERRY...KEYA PAHA...BROWN...AND ROCK. WILL WAIT ON ISSUING A WIND ADVISORY FOR AREAS SURROUNDING THE WATCH...AND LET THE DAY SHIFT RE-EXAMINE THE SITUATION. AS THE SURFACE LOW QUICKLY LIFTS NORTHEAST AWAY FROM THE AREA FRIDAY NIGHT...WIND WILL DIMINISH. SKIES WILL BE CLEAR...AND WITH DRY AIR IN PLACE...LOWS NEAR FREEZING ARE LIKELY IN THE PLATTE RIVER VALLEY AND ACROSS WESTERN NEBRASKA. THE AREA WILL BE UNDER THE INFLUENCE OF SHORTWAVE RIDGING ALOFT SATURDAY AND SUNDAY...AHEAD OF THE NEXT TROUGH DIGGING INTO THE WESTERN CONUS. SATURDAY LOOKS TO BE A NICE DAY...WITH SURFACE HIGH PRESSURE AND LIGHT WIND O PREVAIL. WIND WILL BEGIN TO INCREASE FROM THE SOUTHEAST SUNDAY...AS THE NEXT SYSTEM BEGINS TO APPROACH THE AREA. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE SUNDAY NIGHT INTO MONDAY...AS STRONG MOIST WARM AIR ADVECTION DEVELOPS ACROSS THE FORECAST AREA. THE LIKELY POPS LOOK GOOD...AND WILL EXPAND JUST A BIT FOR MONDAY. THIS SYSTEM APPEARS TO COME IN PIECES...WITH A POSSIBLE SIGNIFICANT PIECE OF ENERGY REMAINING ACROSS THE CENTRAL ROCKIES...AND EJECTING INTO THE CENTRAL OR NORTHERN PLAINS TUESDAY OR WEDNESDAY. WILL CONTINUE TO MONITOR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 133 PM CDT THU OCT 10 2013 SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATER THIS AFTERNOON AND THROUGH TONIGHT. THE KLBF AND KVTN TERMINALS LOOK TO BE IMPACTED BY STORMS AROUND MID EVENING. STORMS THAT MOVE THROUGH WILL LIKELY HAVE REDUCED VISIBILITIES DUE TO HEAVY RAINS...AS WELL AS THE POTENTIAL FOR STRONG WIND GUSTS. THE SURFACE LOW ASSOCIATED WITH THESE STORMS WILL MOVE OUT OF COLORADO THIS EVENING AND MOVE UP INTO SOUTH DAKOTA FRIDAY. STRONG WINDS WILL DEVELOP ACROSS MUCH OF NEBRASKA AS THIS LOW MOVES NORTH OF THE AREA. THE STRONGEST WINDS ARE EXPECTED OVER THE PANHANDLE AND INTO NORTHERN NEBRASKA THROUGH THE DAY AND ARE EXPECTED TO PEAK IN SPEED BETWEEN 18Z AND 21Z ON FRIDAY...WHICH WILL DIMINISH INTO THE EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NEZ004>006-008-009-094. && UPDATE...BROOKS SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...BROOKS
Hazardous weather outlook, Oct 10, 4:01 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 501 AM CDT THU OCT 10 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-111015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 501 AM CDT THU OCT 10 2013 /401 AM MDT THU OCT 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. SOUTH FLOW WILL BRING MOISTURE INTO THE AREA FROM THE TEXAS GULF COAST. A LOW PRESSURE SYSTEM OUT OF EASTERN COLORADO WILL CROSS WESTERN NEBRASKA. AS IT DOES...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SEVERE WEATHER IS MORE LIKELY ALONG AND WEST OF HIGHWAY 83 THIS EVENING WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. LATE TONIGHT... THUNDERSTORMS CAN BE EXPECTED EAST OF HIGHWAY 83 BUT THE RISK OF SEVERE THUNDERSTORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT THROUGH MONDAY AS A CANADIAN FRONT COMES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN WESTERN NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:11 AM MDT | High Wind Watch | LBF | Brown, Cherry, Keya Paha, Rock, Sheridan | 12 hr |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.